Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Sep 1, 2017, 1:15 AM CDT for Davidson County, Tennessee. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2017, 1:15 AM CDT (06:15 UTC)
- Expired
- Sep 2, 2017, 1:15 AM CDT
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sevenmile Creek at Blackman Road (SVCT1). The gauge peaked at 9.55 ft at Sep 1, 2017, 1:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
123
WGUS44 KOHX 010615
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
115 AM CDT Fri Sep 1 2017
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Sevenmile Creek At Blackman Road - Nashville AFFECTING Davidson County
.Heavy rains have caused rapid rises along sevenmile creek. The river will reach flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-011815-
/O.NEW.KOHX.FL.W.0012.170901T0615Z-000000T0000Z/
/SVCT1.1.ER.170901T0500Z.170901T0540Z.000000T0000Z.UU/
115 AM CDT Fri Sep 1 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Sevenmile Creek At Blackman Road - Nashville
* From early this morning until further notice.
* At 12AM Friday the stage was 9.7 feet...and rising.
* Flood stage is 9.0 feet.
* 10.0 feet Flooding along the creek continues, especially for residential and commercial property near Edmonson Pike between Old Hickory Boulevard and Nolensville Pike, and from Harding Place to Antioch Pike. Water also approaches homes in the Valley View Terrace, Valley View Meadows, Windsor Park, and Herbert Heights subdivisions, and along the creek on Suter Drive near Whitfield Park. Low lying portions of roads along the creek also begin to flood and access may be restricted at higher stages.
* 11.0 feet Flooding of residential and commercial properties continues for areas near Edmonson Pike between Old Hickory Boulevard and Nolensville Pike, and from Harding Place to Antioch Pike. Water also approaches structures along the creek, with significant damage occurring at higher stages.
* 12.0 feet Flooding of residential and commercial properties and structures continues, especially near Valley View Terrace, Valley View Meadows, Windsor Park, Herbert Heights, Suter Drive, West Durrett Drive, and Briarwood Drive near Whitfield Park. Roadways near Edmonson Pike between Old Hickory Boulevard and Nolensville Pike, and from Harding Place to Antioch Pike are flooded and may be impassable.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$1 follow-up statement
813
WGUS84 KOHX 011132
FLSOHX
Flood Statement
National Weather Service Nashville TN
632 AM CDT Fri Sep 1 2017
...The flood warning is cancelled for the following rivers in Tennessee...
Sevenmile Creek At Blackman Road - Nashville AFFECTING Davidson County
. Although Sevenmile Creek has dropped below bankfull stage, caution is advised near the creek today..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-011202-
/O.CAN.KOHX.FL.W.0012.000000T0000Z-170901T1131Z/
/SVCT1.1.ER.170901T0500Z.170901T0540Z.170901T0636Z.UU/
632 AM CDT Fri Sep 1 2017
The Flood Warning is cancelled for
The Sevenmile Creek At Blackman Road - Nashville
* At 05AM Friday the stage was 3.7 feet.
* Flood stage is 9.0 feet.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 31, 10:50 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 31, 10:50 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1050 PM CDT Thu Aug 31 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Center of remnants of Harvey currently across extreme northeast MS...and is expected to push across the mid-state very close to BNA through Friday. Northwest Middle TN remains focus for heaviest rain...with amounts dropping to the southeast. Isolated flooding already occurring likely to expand some overnight as heavy rain continues. While small threat of severe storms remains overnight ...flooding is the main issue. Updated to QPF to latest numbers which actually drops amounts slightly east as wrap-around rain likely to largely affect the north/west. As the center of Harvey moves closer...winds will become quite gusty and a wind advisory may need to be issued. && .AVIATION... 00Z TAF DISCUSSION. Remnants of hurricane Harvey expected to push across the mid-state ...resulting in degraded flying conditions through the period. CIGs/VSBYs expected to down way down tonight...and largely remain that way through the period. Winds also expected to become gusty 20-30 mph. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham- Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......11 AVIATION........07
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 13 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1147 AM CDT Thu Aug 31 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1147 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is now in effect for most of Middle Tennessee. Locations across the higher elevations of the Upper Cumberland Region, southern portions of the Cumberland Plateau Region, and far southern counties across central and eastern portions of the mid state are not within this watch area currently. There is a slight risk of severe storms for counties near the Tennessee/Alabama border this afternoon through early this evening. There is a marginal risk of severe storms for locations around the I-40 corridor and southward up to the above mentioned slight risk area for this afternoon through early this evening. With any severe storms that do occur, the formation of isolated tornadoes will be the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain will persist through Friday as Tropical Depression Harvey moves across Middle Tennessee. Forecast rainfall amounts from today through Friday afternoon range from up to 1 inch along the Cumberland Plateau, to 3 to 5 inches across the Nashville Metro Area, to 6 to 8 inches around Clarksville and Land-between- the-Lakes. Also, areas generally east of I-65 remain under a marginal risk of severe storms on Friday, with isolated tornadoes once again being the primary threat. Winds will increase across most of Middle Tennessee tonight and Friday as the center of Harvey tracks across the mid state. Sustained speeds of 10 to 20 mph will be common, with gusts of 30 mph or greater in many areas, is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through Friday afternoon for severe storms and possible flooding. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 INCH Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Sep 1, 12:03 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1203 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 1 W NASHVILLE 36.17N 86.81W
08/31/2017 DAVIDSON TN BROADCAST MEDIA
I-40 EASTBOUND AT DR. DB TODD JR BLVD BRIDGE IS FLOODED
WITH 5 CARS STALLED OUT AND FAR TWO RIGHT LANES
IMPASSABLE
&&
EVENT NUMBER OHX1700777
SHAMBURGERLocal storm report, Sep 1, 12:24 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM FLASH FLOOD 3 SW NASHVILLE 36.14N 86.82W
09/01/2017 DAVIDSON TN TWITTER
SEVERAL REPORTS OF FLOODING IN WEST NASHVILLE. A HOME
AND CARS ARE FLOODED ON BATTLEFIELD DRIVE NEAR BELMONT.
WEST END NEAR CENTENNIAL PARK FLOODED. HIGHWAY 100
FLOODED NEAR THE KROGER IN BELLE MEADE.
&&
EVENT NUMBER OHX1700778
SHAMBURGERLocal storm report, Sep 1, 12:40 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM FLASH FLOOD 5 WNW NASHVILLE 36.21N 86.87W
09/01/2017 DAVIDSON TN TWITTER
HOMES FLOODED ON CATO ROAD AND EATONS CREEK ROAD IN
NORTHWEST NASHVILLE
&&
EVENT NUMBER OHX1700779
SHAMBURGERLocal storm report, Sep 1, 12:45 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM FLASH FLOOD 2 NW OAK HILL 36.10N 86.81W
09/01/2017 DAVIDSON TN TWITTER
SEVERAL CARS AND APARTMENTS FLOODED AT ROYAL ARMS
APARTMENTS ON RICHARD JONES IN GREEN HILLS
&&
EVENT NUMBER OHX1700780
SHAMBURGERLocal storm report, Sep 1, 1:14 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM FLASH FLOOD 5 N NASHVILLE 36.24N 86.77W
09/01/2017 DAVIDSON TN TWITTER
HOME FLOODED ON VAILVIEW DRIVE
&&
EVENT NUMBER OHX1700781
SHAMBURGERLocal storm report, Sep 1, 1:15 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD NASHVILLE 36.17N 86.78W
09/01/2017 DAVIDSON TN EMERGENCY MNGR
WATER RESCUES ONGOING IN GOODLETTSVILLE AND ALONG
WHITES CREEK... BROWNS CREEK... MILL CREEK... AND SEVEN
MILE CREEK IN NASHVILLE
&&
EVENT NUMBER OHX1700782
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:05 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more | 7 hr |
| Aug 31, 7:50 PM CDT | Tornado Warning | OHX | Williamson | 25 min |
| Aug 31, 7:55 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 7:59 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 8:15 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 30 min |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:34 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Perry | 64 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 59 hr |
| Aug 31, 9:30 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 2 hr |
| Aug 31, 9:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 5 hr |
| Aug 31, 10:19 PM CDT | Flash Flood Warning | OHX | Davidson, Marshall, Maury, Williamson | 3 hr |
| Aug 31, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 26 min |
| Aug 31, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 32 min |
| Aug 31, 11:01 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Aug 31, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 28 min |
| Aug 31, 11:42 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more | 16 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:53 PM CDT | Tornado Warning | OHX | Davidson | 9 min |
| Sep 1, 12:17 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson | 3 hr |
| Sep 1, 12:57 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Sep 1, 1:09 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 51 min |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 20 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Montgomery | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Stewart | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Humphreys | 30 hr |
| Sep 1, 3:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Robertson | 2 hr |
| Sep 1, 4:29 AM CDT | River Flood Warning | OHX | Cheatham | 24 hr |
| Sep 1, 5:39 AM CDT | River Flood Advisory | OHX | Davidson, Sumner | 3 hr |
| Sep 1, 5:40 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Sep 1, 5:43 AM CDT | River Flood Advisory | OHX | Hickman | 5 hr |
| Sep 1, 9:20 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Montgomery | 33 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Stewart | 39 hr |
| Sep 1, 11:30 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Sep 1, 3:15 PM CDT | River Flood Advisory | OHX | Montgomery | 25 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.